MAUDE Adverse Event Report: MEDTRONIC MED REL MEDTRONIC PUERTO RICO RESTORE PRIME; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

MEDTRONIC MED REL MEDTRONIC PUERTO RICO RESTORE PRIME; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number 37701
Medical Device Problem Codes Failure to Deliver Energy (1211); Battery Problem (2885)
Health Effect - Clinical Codes Pain (1994); Therapeutic Effects, Unexpected (2099); Therapeutic Response, Decreased (2271)
Date of Event 06/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a patient who was implanted with a neurostimulator for non-malignant pain and chronic low back pain.It was reported that the patient¿s device was not working and the elective replacement indicator (eri) message appeared on the patient programmer (pp) on the day of the report on a non-rechargeable implantable neurostimulator (ins).The patient also reported that she had a return of pain on the day prior to the report, so they wanted to turn the stimulation back on.This was when she saw the eri message.The patient was able to bypass the eri message and turn the therapy back on again; this helped reduce the patient¿s pain, but they could not feel the stimulation sensation.The pp showed that the patient had access to one group and one program; the amplitude was at 10.5 v.In the end, the patient was directed to their healthcare professional (hcp) to discuss the therapy concerns, eri and to discuss device replacement.Additional information was obtained on 2018-oct-09.It was reported that possible factors that could have led to the loss of stimulation would be that they had been blacking out for nearly a year.When they would black out they would just fall.The cause of the blackouts has not been 100% confirmed by their doctors but the doctors believe that the patient's medications contributed because after their medications and dosages were changed, the blackouts reduced, and now the patient was only blacking out every "once in a blue moon".The patient confirmed they had not seen the end of service (eos) message yet.It was noted the patient's house caught on fire so their programmer got burned up in the fire.They still were not feeling stimulation.The patient saw their primary care doctor who referred them to a neurosurgeon.The neurosurgeon is still reviewing the patient's medical history before deciding on if they will replace the patient's device.No further complications were reported or anticipated.

Brand Name
RESTORE PRIME
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
MEDTRONIC MED REL MEDTRONIC PUERTO RICO
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key7951679
Report Number3004209178-2018-22681
Device Sequence Number1643227
Product Code LGW
UDI-Device Identifier00613994842299
UDI-Public00613994842299
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2013
Device Model Number37701
Device Catalogue Number37701
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2018
Initial Report FDA Received Date10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR